Quick Search:

uzh logo
Browse by:

Zurich Open Repository and Archive

Maintenance: Tuesday, July the 26th 2016, 07:00-10:00

ZORA's new graphical user interface will be relaunched (For further infos watch out slideshow ZORA: Neues Look & Feel). There will be short interrupts on ZORA Service between 07:00am and 10:00 am. Please be patient.

Permanent URL to this publication: http://dx.doi.org/10.5167/uzh-21767

Barbour, A D; Choi, K (2004). A non-uniform bound for translated Poisson approximation. Electronic Journal of Probability, 9(2):18-36.

PDF (Verlags-PDF)


Let $X_1, ldots , X_n$ be independent, integer valued random variables, with $p^{text{th}}$ moments, $p >2$, and let $W$ denote their sum. We prove bounds analogous to the classical non-uniform estimates of the error in the central limit theorem, but now, for approximation of $law(W)$ by a translated Poisson distribution. The advantage is that the error bounds, which are often of order no worse than in the classical case, measure the accuracy in terms of total variation distance. In order to have good approximation in this sense, it is necessary for $law(W)$ to be sufficiently smooth; this requirement is incorporated into the bounds by way of a parameter $al$, which measures the average overlap between $law(X_i)$ and $law(X_i+1), , 1 le i le n.$


2 citations in Web of Science®
3 citations in Scopus®
Google Scholar™


30 downloads since deposited on 16 Nov 2009
11 downloads since 12 months

Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Date:4 February 2004
Deposited On:16 Nov 2009 20:34
Last Modified:05 Apr 2016 13:24
Publisher:Institute of Mathematical Statistics
Official URL:http://www.emis.de/journals/EJP-ECP/_ejpecp/viewarticle671b.html?id=1425

Users (please log in): suggest update or correction for this item

Repository Staff Only: item control page